Indiana, 2014

Winter Storm and Winter Weather in Indiana, January 2, 2014

January 2, 2014 · NWS ILN · 5 events in 5 counties and zones

Snow began during the early morning hours and became moderate at times before ending in the afternoon.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Snow began during the early morning hours and became moderate at times before ending in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 1, 10:19 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 1, 10:19 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1019 PM EST WED JAN 1 2014

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OVER THE SOUTHERN PLAINS AND PUSH TOWARD
THE OHIO VALLEY TONIGHT...BRINGING SNOW TO THE AREA LATE TONIGHT
THROUGH THURSDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION ON
FRIDAY AND WILL SLIDE JUST EAST OF OUR AREA ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SOME MINOR UPWARD ADJUSTMENTS WERE MADE TO THE SNOWFALL FORECAST
TONIGHT...BASED ON ANALYSIS OF THE 18Z MODEL DATA (PLUS THE 00Z
NAM) AND 21Z SREF. THE CURRENT ADVISORY WAS GENERALLY LEFT
INTACT...WITH A FEW CHANGES TO THE SEGMENTS TO ACCOUNT FOR SOME
SLIGHT TIMING AND AMOUNT ADJUSTMENTS.

RAP/HRRR DATA WAS USED TO HELP TRACE THE TEMPERATURES OUT THROUGH
THE REST OF THE NIGHT AND INTO TOMORROW MORNING...AND ALSO TO
REFINE THE POPS (PUSHING ONSET INTO THE FUTURE BY A FEW HOURS FOR
MOST OF THE SOUTHERN AND SOUTHEASTERN CWA). SEVERAL SOURCES WERE
CONSULTED TO REFINE THE SNOWFALL TOTALS. COBB DATA (BASED ON
NAM/GFS SOUNDINGS) HAS SHOWN A TENDENCY TO BE TOO HIGH...BUT CAME
IN WITH TOTALS AN INCH OR TWO HIGHER THAN THE PREVIOUS FORECAST.
THERE SEEMED TO BE GOOD AGREEMENT ON OVERALL QPF OUTPUT BETWEEN
THE NAM/ECMWF/GFS (CMC TIMING AND QPF DID NOT MATCH AS WELL).
THESE QPF VALUES (COMBINED WITH WPC-SUPPORTED RATIOS OF AROUND
15-TO-1) GENERALLY PRODUCED 2-4 INCHES ACROSS THE SOUTHERN HALF OF
THE CWA...WITH UP TO 5 INCHES IN THE NORTH. WHILE NOT DRASTICALLY
DIFFERENT FROM THE PREVIOUS FORECAST...THE WAY IT LAID OUT ON THE
GRID WAS AROUND A HALF INCH HIGHER FOR ALL BUT THE FAR NORTHERN CWA.
IN THE ABSENCE OF PARTICULARLY STRONG FGEN/DEFORMATION FORCING
(AND AN UNIMPRESSIVE DENDRITIC GROWTH ZONE DURING THE PERIOD OF
MOST WIDESPREAD SNOWFALL)...MUCH OF THE SNOW SHOULD BE RELATIVELY
UNIFORM. THE HIGHER VALUES IN THE NORTH WILL BE AIDED BY A LONGER
PERIOD OF SNOWFALL...WHILE LOWER VALUES (2-3 INCHES) IN THE
SOUTHEAST WILL BE HAMPERED SLIGHTLY BY LOWER RATIOS AND THE
POSSIBILITY FOR A MIX WITH RAIN IN THE LATE MORNING HOURS. 21Z
SREF PLUMES SHOWED A VERY WIDE SPREAD IN POTENTIAL SNOWFALL
AMOUNTS...BUT MEAN VALUES MATCHED THIS NEW FORECAST VERY
CLOSELY...AND WAS USED AS ANOTHER SOURCE OF GUIDANCE TO REFINE THE
END RESULT. ONE THING THAT CANNOT BE DISCOUNTED IS THE POTENTIAL
FOR SNOW SHOWERS BEHIND THE FRONT AND SURFACE LOW. SNOW RATIOS
BEGIN TO INCREASE RAPIDLY IN THE COLD ADVECTION...AND THE
DENDRITIC GROWTH ZONE IS FORECAST TO LOWER AND DEEPEN. WHERE THE
HEAVIER SHOWERS SET UP...IT WOULD NOT BE SURPRISING IF ANOTHER
HALF INCH TO INCH ACCUMULATES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE DEVELOPING SNOW WILL CONTINUE TO PUSH THROUGH THE AREA DURING
THE DAY ON THURSDAY...WITH THE BEST DYNAMICS WITH THE APPROACHING
LOW AND BOUNDARY INTERACTION BETWEEN THE 09Z-20Z IN THE WEST AND
BETWEEN 11Z-00Z IN THE EAST. WITH A VIGOROUS LOW LEVEL JET AND
ENHANCED LOW...EXPECT WIND GUSTS TO 25-30MPH...AND WITH SNOW
RATIOS IN THE 1-12 TO 1-13 TYPE RANGE...BLOWING SNOW WILL BECOME A
PROBLEM THROUGH THE DAY AND INTO THE EVENING AS THE LOW APPROACHES
THE AREA.

SOME EARLY MIXING WITH RAIN IN THE FAR SOUTHEAST FCST AREA DURING
THE MORNING. GENERAL TRACK OF THE LOW IN FAIRLY GOOD AGREEMENT
BETWEEN THE SREF/NAM/GFS...THOUGH NAM THE SLOWEST AND MOST
GENEROUS WITH THE PRECIP OUTPUT AND THE ECMWF SLIGHTLY FASTER.
HAVE SLOWED DOWN TIMING SLIGHTLY FOR ONSET OF SNOW...BUT NOT MUCH
CHANGE FROM PREVIOUS FORECAST.

ON THE BACKSIDE OF THE DEPARTING LOW...THERE WILL BE SOME ENHANCED
AREAS OF LIFT BEHIND AND CLOSER TO THE LOW...SO HAVE EXTENDED THE
ADVISORY IN THE EAST UNTIL 03Z WITH THE POSSIBILITY OF SOME
ADDITIONAL LIGHT ACCUMULATIONS IN LINGERING SNOW SHOWERS.

AS THE LOW PUSHES EAST OF OF THE AREA THURSDAY...TEMPERATURES IN
ESPECIALLY THE NW WILL BEGIN TO DROP AFTER A MID MORNING HIGH.
WIND CHILLS TO DROP TO NEAR ZERO BY THURSDAY AFTERNOON IN THE NW.

FOR THURSDAY NIGHT...AT LEAST PARTIAL CLEARING WORKING INTO THE
REGION WILL RESULT IN LOWS BELOW ZERO

WITH THE PLUMMETING TEMPERATURES AND STRONG GRADIENT ON THE BACK
SIDE OF THE DEPARTING LOW AND NW WINDS CONTINUING TO GUST TO NEAR
20 MPH OR HIGHER...WIND CHILLS IN ESPECIALLY THE NW WILL DROP INTO
ADVISORY CRITERIA OF -10 TO -15 RANGE IN THE FAR NORTH. WIND
CHILL VALUES ACROSS THE CENTRAL AND SOUTHERN FCST AREA WILL DIP
TO 5 BELOW TO 5 ABOVE THURSDAY NIGHT.

VERY DRY AIR WORKING IN BEHIND THE DEPARTING LOW SHOULD PROHIBIT
SNOW SHOWER ACTIVITY ON FRIDAY. A LITTLE LESS CONFIDENCE WITH
FRIDAY NIGHT LOWS...AS MID/HIGH CLOUDS MOVING IN COULD PREVENT A
PLUMMET OF TEMPS WITH THE FRESH SNOWPACK. GENERALLY WENT COLDER
THAN GUIDANCE WITH THE SNOW...BUT WILL HAVE TO MONITOR CLOUDS WITH
THE POTENTIAL FOR EVEN COLDER FRI NIGHT LOWS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AN ACTIVE WEATHER PATTERN IS ON THE WAY FOR THIS PERIOD. THE AREA
WILL BE AFFECTED BY A STRONG FRONTAL BOUNDARY AND WAVE OF LOW
PRESSURE CONTAINING ABUNDANT MOISTURE...FOLLOWED BY A VERY COLD
AIRMASS.

SATURDAY WILL FEATURE DRY WEATHER ON A SOUTHERLY FLOW BEHIND
DEPARTING HIGH PRESSURE. A FRONTAL ZONE WITH A WAVE OF LOW PRESSURE
WILL MOVE IN FOR SUNDAY...AND MODELS ARE IN GOOD AGREEMENT THAT
PRECIP WILL OCCUR. HOWEVER...DIVERGENT TEMPERATURE SOLUTIONS
COMPLICATE THINGS. THE COLDER GFS GIVES ALL SNOW...WHILE THE MUCH
WARMER ECMWF SHOWS A STRONGER WAVE OF LOW PRESSURE AND ASSOCIATED
WARM ADVECTION LEADING TO A CHANGE TO RAIN ACROSS THE ENTIRE AREA.
WENT BETWEEN SOLUTIONS AND BROUGHT SNOW CHANGING TO RAIN DURING
SUNDAY AFTERNOON FOR MOST OF THE AREA BEFORE SNOW RETURNS SUNDAY
EVENING. LOOKS LIKE A FEW INCHES OF SNOW MAY ACCUMULATE IN NORTHWEST
COUNTIES...WITH LESSER AMOUNTS FARTHER SOUTH AND EAST WHERE WARMER
AIR IS EXPECTED TO INTRUDE.

FOLLOWING THE COLD FRONT...TEMPS WILL PLUMMET IN AN ANOMALOUSLY COLD
ARCTIC AIRMASS...WITH HIGHS MONDAY IN THE SINGLE DIGITS TO LOW 20S.
FURTHER COLD ADVECTION AND RADIATIONAL COOLING OVER SNOW PACK WILL
ALLOW READINGS TO FALL WELL BELOW ZERO MONDAY NIGHT...AND FRIGID
WIND CHILLS WILL LIKELY BE IN HEADLINE TERRITORY. HIGHS ON TUESDAY
MAY ONLY REACH THE SINGLE DIGITS MOST LOCATIONS.

WEAK RIPPLES OF LOW PRESSURE PROPAGATING ALONG A MEAN NORTHWESTERLY
FLOW WILL BRING A LOW CHANCE FOR SNOW SHOWERS MONDAY AND TUESDAY. A
LARGE AREA OF HIGH PRESSURE IS FORECAST TO PROVIDE DRY CONDITIONS
AND SLIGHTLY MILDER TEMPS ON WEDNESDAY.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
ACCUMULATING SNOW WILL AFFECT THE TAF SITES...BEGINNING EARLY ON
THURSDAY MORNING.

CLOUDS WILL GRADUALLY THICKEN AND LOWER THROUGH THE OVERNIGHT
HOURS...WITH GENERALLY LIGHT WINDS IN VARIABLE DIRECTIONS. SNOW
WILL CONTINUE TO DEVELOP OVER INDIANA...MOVING EAST INTO THE TAF
SITES DURING THE EARLY MORNING HOURS. THE PERIOD OF HEAVIEST SNOW
IS EXPECTED TO BRING IFR/LIFR CONDITIONS FOR ALL OF THE TAF
SITES...AND HAS BEEN INDICATED BY SEPARATE PREVAILING GROUP WITH
3/4 MILE VISIBILITIES. AFTER THE HEAVIEST SNOW HAS PASSED...THE
AIR MASS WILL BEGIN TO CHANGE MARKEDLY. NORTHERLY WINDS WILL
INCREASE...WITH GUSTS WELL INTO THE 20-30 KNOT RANGE. CEILINGS
WILL BEGIN TO VERY GRADUALLY IMPROVE...WITH IFR TO LOW-END MVFR
CONDITIONS EXPECTED THROUGH THE END OF THE TAF PERIOD. IN
ADDITION...A COMBINATION OF SNOW SHOWERS AND POSSIBLY BLOWING SNOW
WILL LEAD TO REDUCED VISIBILITIES AT TIMES...EVEN THROUGH THURSDAY
EVENING.

OUTLOOK...MVFR CEILINGS WILL CONTINUE THROUGH THURSDAY NIGHT.
GUSTY NORTH WINDS WILL CONTINUE THROUGH FRIDAY MORNING. MVFR/IFR
CEILINGS AND VISIBILITIES ARE EXPECTED WITH SNOW (MAYBE MIXING
WITH RAIN) ON SUNDAY AND SUNDAY NIGHT. MVFR CEILINGS ARE POSSIBLE
AGAIN MONDAY AND MONDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR OHZ053-
     060>062-070>072-077-078.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THURSDAY FOR OHZ026-
     034-035-042>046-051-052-054>056-063>065-073-074.
     WINTER WEATHER ADVISORY FROM 6 AM TO 10 PM EST THURSDAY FOR
     OHZ079>082-088.
KY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR KYZ089>095.
     WINTER WEATHER ADVISORY FROM 6 AM TO 10 PM EST THURSDAY FOR
     KYZ096>100.
IN...WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR INZ058-059-
     066-073>075-080.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THURSDAY FOR INZ050.

&&

SYNOPSIS...JDR
NEAR TERM...HATZOS
SHORT TERM...JDR
LONG TERM...CONIGLIO
AVIATION...HATZOS
Hazardous weather outlook, Jan 1, 4:50 PM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
450 PM EST WED JAN 1 2014

INZ066-073>075-080-KYZ089>095-OHZ070>072-077-078-022200-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
450 PM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

MUCH COLDER AIR WILL MOVE INTO THE REGION THURSDAY NIGHT.
TEMPERATURES WILL DROP INTO THE TEENS TO SINGLE DIGITS WITH WINDS
GUSTING UP TO 25 MPH AT TIMES. ALTHOUGH WINDS WILL SUBSIDE LATER
IN THE NIGHT...THE COMBINATION OF THE COLD TEMPERATURES AND WINDS
WILL RESULT IN WIND CHILL VALUES NEAR TO SLIGHTLY BELOW ZERO FOR
MUCH OF THE NIGHT.

ACCUMULATING SNOW WILL BE POSSIBLE AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ096>100-OHZ073-074-079>082-088-022200-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
450 PM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 10 PM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION THURSDAY.
ACCUMULATIONS OF 2 TO 3 INCHES ARE POSSIBLE.

MUCH COLDER AIR WILL MOVE INTO THE REGION THURSDAY NIGHT.
TEMPERATURES WILL DROP INTO THE TEENS WITH WINDS GUSTING UP TO 20
MPH AT TIMES. ALTHOUGH WINDS WILL SUBSIDE LATER IN THE
NIGHT...THE COMBINATION OF THE COLD TEMPERATURES AND WINDS WILL
RESULT IN WIND CHILL VALUES NEARING ZERO FOR MUCH OF THE
NIGHT. WITH WIND GUSTS EXCEEDING 20 MPH...SOME BLOWING AND
DRIFTING OF SNOW IS POSSIBLE.

ACCUMULATING SNOW WILL BE POSSIBLE AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-OHZ026-034-035-042>044-051>053-060>062-022200-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-
450 PM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

MUCH COLDER AIR WILL MOVE INTO THE REGION THURSDAY NIGHT.
TEMPERATURES WILL DROP INTO THE TEENS TO SINGLE DIGITS WITH WINDS
GUSTING UP TO 25 MPH AT TIMES. THESE WIND GUSTS WILL RESULT IN
SOME BLOWING AND DRIFTING OF SNOW. ALTHOUGH WINDS WILL SUBSIDE
LATER IN THE NIGHT...THE COMBINATION OF THE COLD TEMPERATURES AND
WINDS WILL RESULT IN WIND CHILL VALUES BELOW ZERO FOR MUCH OF THE
NIGHT.

ACCUMULATING SNOW WILL BE POSSIBLE AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ045-046-054>056-063>065-022200-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-
450 PM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

MUCH COLDER AIR WILL MOVE INTO THE REGION THURSDAY NIGHT.
TEMPERATURES WILL DROP INTO THE TEENS TO SINGLE DIGITS WITH WINDS
GUSTING UP TO 25 MPH AT TIMES. THESE WINDS WILL RESULT IN SOME
BLOWING AND DRIFTING OF SNOW. ALTHOUGH WINDS WILL SUBSIDE LATER
IN THE NIGHT...THE COMBINATION OF THE COLD TEMPERATURES AND WINDS
WILL RESULT IN WIND CHILL VALUES BELOW ZERO FOR MUCH OF THE NIGHT.

ACCUMULATING SNOW WILL BE POSSIBLE AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm, 2 winter weather. Local standard time, as filed.

Winter Storm, Franklin

When
January 2, 1:00 AM EST to 11:00 PM EST
Where
Franklin forecast zone
Reported by
Public
Coordinates
39.415, -85.060 (the zone’s center; the record gives no point)

Five inches of snow was measured in Brookville.

Winter Storm, Ripley

When
January 2, 1:00 AM EST to 11:00 PM EST
Where
Ripley forecast zone
Reported by
Trained Spotter
Coordinates
39.104, -85.262 (the zone’s center; the record gives no point)

Four inches of snow was measured 4 miles southwest of Napoleon.

Winter Storm, Dearborn

When
January 2, 1:00 AM EST to 11:00 PM EST
Where
Dearborn forecast zone
Reported by
Broadcast Media
Coordinates
39.145, -84.973 (the zone’s center; the record gives no point)

In Lawrenceburg, the media measured 4.4 inches of snow. A member of the public in Bright measured 4 inches.

Winter Weather, Wayne

When
January 2, 1:00 AM EST to 11:00 PM EST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
39.864, -85.010 (the zone’s center; the record gives no point)

Six inches of snow was measured near Centerville.

Winter Weather, Fayette

When
January 2, 1:00 AM EST to 11:00 PM EST
Where
Fayette forecast zone
Reported by
NWS Employee
Coordinates
39.640, -85.179 (the zone’s center; the record gives no point)

Five and a half inches of snow was measured in Connersville, as well as some blowing and drifting snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492642, 492644, 492645, 492646, 492647.